Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 23, 2015, 3:46 AM MDT for 7 counties in Colorado. It took effect at Mar 23, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 3:46 AM MDT (09:46 UTC)
- In effect from
- Mar 23, 2015, 12:00 PM MDT
- Expired
- Mar 23, 2015, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS85 KPUB 230946 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MDT MON MAR 23 2015 ...A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 7 PM THIS EVENING...FOR FIRE WEATHER ZONES 224...229...240 AND 233 WHICH INCLUDES THE SAN LUIS VALLEY...HUERFANO AND LAS ANIMAS COUNTIES... ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR FIRE ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND I-25 CORRIDOR... COZ229-230-233-240200- /O.NEW.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/ /O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 346 AM MDT MON MAR 23 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-240100- /O.NEW.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/ SAN LUIS VALLEY- 346 AM MDT MON MAR 23 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ226>228-231-232-234>237-240200- /O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 346 AM MDT MON MAR 23 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...231...232...234...235... 236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
737 WWUS85 KPUB 231211 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 611 AM MDT MON MAR 23 2015 ...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FROM NOON TODAY UNTIL 7 PM THIS EVENING...FOR FIRE WEATHER ZONES 224...229...230 AND 233 WHICH INCLUDES THE SAN LUIS VALLEY...HUERFANO AND LAS ANIMAS COUNTIES... ...FIRE WEATHER WATCH IS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR FIRE ZONES 226 THROUGH 237... WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS AND I-25 CORRIDOR... COZ229-230-233-240415- /O.CON.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/ /O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 611 AM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-240100- /O.CON.KPUB.FW.W.0001.150323T1800Z-150324T0100Z/ SAN LUIS VALLEY- 611 AM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ226>228-231-232-234>237-240415- /O.CON.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 611 AM MDT MON MAR 23 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
572 WWUS85 KPUB 232104 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT MON MAR 23 2015 ...A RED FLAG WARNING IS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...UNTIL 7 PM THIS EVENING...FOR FIRE WEATHER ZONES 224...229...230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY AND HUERFANO AND LAS ANIMAS COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ229-230-233-241315- /O.UPG.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ /O.NEW.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/ /O.CON.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 304 PM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ226>228-231-232-234>237-241315- /O.UPG.KPUB.FW.A.0001.150324T1700Z-150325T0200Z/ /O.NEW.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 304 PM MDT MON MAR 23 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 226...227...228...231...232...234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-240100- /O.CON.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/ SAN LUIS VALLEY- 304 PM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
951 WWUS85 KPUB 240115 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 715 PM MDT MON MAR 23 2015 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...EXPIRED AT 7 PM THIS EVENING...FOR FIRE WEATHER ZONES 224...229...230 AND 233...WHICH INCLUDES THE SAN LUIS VALLEY AND HUERFANO AND LAS ANIMAS COUNTIES... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ229-230-233-241715- /O.EXP.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/ /O.CON.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 715 PM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229... 230 AND 233... ...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ224-240215- /O.EXP.KPUB.FW.W.0001.000000T0000Z-150324T0100Z/ SAN LUIS VALLEY- 715 PM MDT MON MAR 23 2015 ...RED FLAG WARNING EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... WINDS AND HUMIDITIES ARE EXPECTED TO REMAIN BELOW CRITERIA FOR THE REST OF TONIGHT. $$ COZ226>228-231-232-234>237-241715- /O.CON.KPUB.FW.W.0002.150324T1600Z-150325T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 715 PM MDT MON MAR 23 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...231...232... 234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 23, 3:44 AM MDT, 2 minutes earlier.
Area forecast discussion, Mar 23, 3:44 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 344 AM MDT MON MAR 23 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM MDT MON MAR 23 2015 WESTERLY FLOW ALOFT WL BE OVER THE AREA TODAY...AHEAD OF AN UPR TROF THAT WL STRETCH FROM MT SOUTHWARD INTO CO TONIGHT. THE MAIN CONCERN FOR TODAY IS WHETHER ANY AREAS WL SEE RED FLAG CONDITIONS DEVELOP. MODELS SHOW BREEZY WEST TO SW WINDS DEVELOPING TODAY OVR THE MTNS AND HIGH VALLEYS...AND SPREADING OVR PORTIONS OF THE I-25 CORRIDOR. THE PROBLEM IS FIGURING OUT HOW LOW DEW POINTS WL BE THIS AFTERNOON. AT THIS TIME IT LOOKS LIKE THE AREAS THAT WL SEE RH VALUES OF 15 PERCENT AND LOWER...COMBINED WITH WIND GUSTS MEETING RED FLAG CRITERIA...WL BE OVR HUERFANO COUNTY AND LAS ANIMAS COUNTY (EXCEPT MAYBE THE VERY FAR ERN PORTIONS OF THE COUNTY) AND IN THE SAN LUIS VALLEY. FAR SOUTHERN PORTIONS OF PUEBLO COUNTY WILL PROBABLY SEE RED FLAG CONDITIONS DEVELOP...BUT WL NOT BE WIDESPREAD ENOUGH ACRS THE FIRE WX ZONE TO WARRANT A RED FLAG HIGHLIGHT. THE FUELS STATUS HAS NOT BEEN UPDATED IN FIRE ZONES 224...229 AND 230 FOR MANY MONTHS...SO WL MAKE THE ASSUMPTION THAT THE FUELS ARE DRY...ESPECIALLY SINCE ZONE 233 WAS RECENTLY UPDATED TO INDICATE THAT THE FUELS ARE DRY. SO WL GO AHEAD AND ISSUE A RED FLAG WARNING FOR TODAY FOR ZONES 224...229...230 AND 233. PORTIONS OF FIRE ZONE 222 AND THE LOWER VALLEY AREAS OF ZONE 220 MAY ALSO SEE THE WEATHER CONDITIONS MEET RED FLAG CRITERIA...HOWEVER THE FUELS STATUS WAS RECENTLY UPDATED TO INDICATE THAT THE FUELS ARE NOT CRITICAL AND THUS NO FIRE WX HIGHLIGHT WL BE NEEDED. THE GFS IS A BIT FASTER THAN THE NAM BRINGING PCPN CHANCES INTO THE AREA ASSOCIATED WITH THE APPROACHING UPR TROF. THE NAM KEEPS THE FORECAST AREA DRY THRU THE AFTERNOON...WITH PCPN THEN BEGINNING OVR THE CENTRAL MTNS IN THE EVENING HOURS AND REALLY PICKING UP AFTER MIDNIGHT WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW OVER LAKE COUNTY AND A 1 TO 3 INCHES OVR WESTERN CHAFFEE COUNTY BY 12Z TUE. THE GFS SHOWS SOME ISOLD POPS OVR THE CENTRAL MTNS BY NOON THEN INCREASING ALONG THE CONTDVD IN THE AFTERNOON HRS AND SPREADING TO THE TELLER COUNTY AND PIKES PEAK AREA. THEN DURING THE EVENING HOURS THE GFS INCREASES PCPN OVR THE CENTRAL MTNS BUT THEN DECREASES IN THE LATE NIGHT HOURS...WITH NOT AS MUCH SNOWFALL AS THE NAM. WE ALREADY HAVE FAIRLY HIGH POPS OVR THE CENTRAL MTNS FOR TONIGHT SO WL NOT MAKE SIGNIFICANT CHANGES...AND WL HAVE GENERALLY 1 TO 4 INCHES OF ACCUMULATIONS OVR THE HIGHER ELEVATIONS OF THE CENTRAL MTNS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 338 AM MDT MON MAR 23 2015 PACIFIC TROF IS FORECAST TO MOVE ACROSS COLORADO TUESDAY WITH STRONG WEST TO NORTHWEST FLOW ALOFT. SURFACE PRESSURE GRADIENT INCREASES MONDAY NIGHT INTO TUESDAY WITH THE POTENTIAL FOR STRONG GUSTY WINDS. GUSTS OF 40 TO 50 MPH POSSIBLE ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE CWA AND SOME GUSTS TO 60 POSSIBLE IN THE CENTRAL AND EASTERN MOUNTAINS. SOME SNOW SHOWERS POSSIBLE IN THE CENTRAL MOUNTAINS WITH AREAS OF BLOWING SNOW. SNOWFALL ACCUMULATIONS DO NOT LOOK VERY IMPRESSIVE AT THIS TIME...BUT TRAVEL COULD BE COMPLICATED BY POOR VISIBILITY. PRIMARY CONCERN TUESDAY WILL BE THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS ON THE PLAINS WITH GUSTY SURFACE WINDS...VERY LOW RELATIVE HUMIDITIES AND DRY FUELS. THE FIRE WEATHER WATCH WILL REMAIN IN PLACE FOR THE SOUTHEAST PLAINS TUESDAY WITH LATER SHIFTS LIKELY NEEDING TO UPGRADE TO A RED FLAG WARNING. LATEST MODEL RUNS SHOW A STRONG TROF MOVING INTO COLORADO ON THE NORTHWEST FLOW ALOFT WEDNESDAY. A COLD FRONT MOVES THROUGH THE SOUTHEAST PLAINS TUESDAY WITH A PERIOD OF GUSTY NORTHERLY WINDS AND DECREASING TEMPERATURES. MODELS RUNS ARE STRONGER WITH THIS FEATURE AND THUS RESULT IN A PERIOD OF PRECIPITATION FOCUSED ALONG THE SOUTHEAST MOUNTAINS AND ALONG THE I-25 CORRIDOR IN SOUTHERN COLORADO. GIVEN THE DYNAMICS OF THE FRONT...COULD SEE TEMPERATURES FALLING IN THE AFTERNOON WITH A PERIOD OF SNOW...ESPECIALLY ALONG THE SOUTHERN I-25 CORRIDOR. WITH THE MODELS CONTINUING TO SHOW A HIGHLY AMPLIFIED PATTERN SETTING UP WITH A LARGE RIDGE DOMINATING THE WEST COAST AND A LARGE TROF IN THE EAST...COULD TAKE AWHILE FOR THE NORTHWEST FLOW TO SHIFT EAST AND THE RIDGE TO BUILD IN. YESTERDAY...THE GFS WAS THE MOST PROGRESSIVE MODEL...BUT TODAY'S RUN SHOWS THAT THE GFS IS NOW SLOWING DOWN THE PROGRESS OF THE RIDGE BUILDING INTO THE ROCKIES. EXPECT A COUPLE EMBEDDED WAVES IN THE NORTHWEST FLOW TO IMPACT THE REGION THURSDAY WITH THE GFS SHOWING A DECENT COLD FRONT THURSDAY AFTERNOON THROUGH THE EASTERN PLAINS AND ANOTHER AREA OF LIGHT PRECIPITATION DEVELOPING. KEPT LOW POPS IN FOR MUCH OF THE AREA THURSDAY WITH HIGHS REMAINING MOSTLY IN THE 40S AND 50S. THE RIDGE SLOWLY BUILDS OVER THE ROCKY MOUNTAIN REGION LATE FRIDAY AND IT REMAINS IN PLACE THROUGH THE WEEKEND FOR A RETURN TO ABOVE NORMAL TEMPERATURES. STARK && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 338 AM MDT MON MAR 23 2015 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT 24 HRS. GUSTY WINDS CAN BE EXPECTED AT KALS THIS AFTERNOON WITH GUSTS OF 30-40 KTS FROM THE SW TO W. AT KCOS S TO SW WINDS CAN BE EXPECTED THIS AFTERNOON WITH GUSTS OF 20-30 KTS. AT KPUB IT LOOKS LIKE WINDS WILL BE E TO SE THRU MUCH OF THE AFTERNOON AND NOT GUSTY...BUT BY ABOUT 23Z THERE WL BE THE POTENTIAL FOR THE WINDS TO BECOME SW TO W AND GUSTY FOR A COUPLE TO A FEW HOURS. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR COZ226>237. RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR COZ224-229-230-233. && SHORT TERM...28 LONG TERM...STARK AVIATION...28
Hazardous weather outlook, Mar 22, 6:32 PM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 632 PM MDT SUN MAR 22 2015 COZ058>089-093>099-240045- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 632 PM MDT SUN MAR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY NIGHT THROUGH TUESDAY EVENING...STRONG WINDS...GUSTING BETWEEN 50 AND 60 MPH...WILL BE POSSIBLE...ESPECIALLY IN THE MOUNTAINS AND ACROSS THE ADJACENT PLAINS. THE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES...WARM TEMPERATURES AND DRY FUELS TO CREATE HIGH FIRE DANGER ACROSS THE PLAINS TUESDAY AFTERNOON. SNOW WILL COMBINE WITH THE WIND TO PRODUCE AREAS OF BLOWING SNOW THROUGH THE CENTRAL MOUNTAIN PASSES MONDAY NIGHT INTO EARLY TUESDAY. ACCUMULATIONS LOOK LIGHT...GENERALLY IN THE RANGE OF 1 TO 3 INCHES...BUT THE COMBINATION OF POOR VISIBILITIES AND ICY ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS AT TIMES. WEDNESDAY AFTERNOON AND NIGHT...A NEW WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW TO MAINLY THE EASTERN MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR. ANY ACCUMULATIONS FROM THIS SYSTEM LOOK LIGHT...GENERALLY IN THE RANGE OF 1 TO 2 INCHES. THURSDAY NIGHT INTO FRIDAY...ANOTHER WEATHER SYSTEM COULD BRING YET ANOTHER CHANCE OF SNOW TO MAINLY THE EASTERN MOUNTAINS AND PLAINS. ACCUMULATIONS AGAIN LOOK LIGHT...GENERALLY IN THE RANGE OF 1 TO 2 INCHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:04 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.